MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-004
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 6-4mm amplatzer duct occluder was selected for implant using a 6f amplatzer torqvue delivery system (ds).There were no issues noted during device prep.During the procedure, there was no difficulty traversing the hub; however, the inner diameter of the sheath was noted to be extremely tight making it difficult to advance the occluder.The ds was replaced with a second 6f amplatzer torqvue ds, but the same issue occurred.This resulted in deformity of the amplatzer duct occluder (b/l# 10362650).After much effort, the device eventually exited the sheath and was positioned correctly.The patient remained hemodynamically stable throughout the procedure.There were no adverse consequences, but the procedure prolonged and there was the possibility of shearing microplastics into the patient.The patient is stable.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the inner diameter of the sheath was noted to be extremely tight making it difficult to advance the occluder resulting in device deformity.A returned device inspection, to rule out any device-related causes could not be performed as the device was not returned for analysis.The correct size delivery system was used and no damage to the delivery system was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 6-4mm amplatzer duct occluder was selected for implant using a 6f amplatzer torqvue delivery system (ds).There were no issues noted during device prep.During the procedure, there was no difficulty traversing the hub, however the inner diameter of the sheath was noted to be extremely tight making it difficult to advance the occluder.The ds was replaced with a second 6f amplatzer torqvue ds, but the same issue occurred.This resulted in deformity of the amplatzer duct occluder (b/l# 10362650).After much effort, the device eventually exited the sheath and was positioned correctly.The patient remained hemodynamically stable throughout the procedure.There were no adverse consequences, but the procedure prolonged and there was the possibility of shearing microplastics into the patient.The patient is stable.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21538264
Report Number2135147-2025-01137
Device Sequence Number7071299
Product Code MAE
UDI-Device Identifier00811806011110
UDI-Public(01)00811806011110(17)290531(10)10362650
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDA-004
Device Catalogue Number9-PDA-004
Device Lot Number10362650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale